Nebraska, 2026

High Wind in Nebraska, February 17, 2026

February 17, 2026 · NWS CYS · 6 events in 6 counties and zones

A widespread high wind event occurred across the entire CWA from the 16th through the 17th.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A widespread high wind event occurred across the entire CWA from the 16th through the 17th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 17, 11:07 AM MST, 48 minutes earlier. Its key messages:

  • High Wind Warning for southeast Wyoming and all of western Nebraska today for gusts up to 70 MPH.
  • Critical to Extreme fire danger expected starting Tuesday morning and continuing through Tuesday evening. A Red Flag Warning is in effect for areas east of the Laramie Range.
  • Moderate to heavy mountain snowfall expected from Tuesday through Thursday this week, mainly above 8500 feet. A Winter Storm Warning and Winter Weather Advisory are in effect.
  • Snow squalls possible west of the Laramie Range Tuesday with the passage of a cold front. Snow squalls will again be possible for the same location Wednesday.
  • Snowfall is possible over the Plains Wednesday night into Thursday, followed by temperatures falling below seasonal averages for the end of the week.
Area forecast discussion, Feb 17, 11:07 AM MST, 48 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1107 AM MST Tue Feb 17 2026

.KEY MESSAGES...

- High Wind Warning for southeast Wyoming and all of western
  Nebraska today for gusts up to 70 MPH.

- Critical to Extreme fire danger expected starting Tuesday
  morning and continuing through Tuesday evening. A Red Flag
  Warning is in effect for areas east of the Laramie Range.

- Moderate to heavy mountain snowfall expected from Tuesday
  through Thursday this week, mainly above 8500 feet. A Winter
  Storm Warning and Winter Weather Advisory are in effect.

- Snow squalls possible west of the Laramie Range Tuesday with
  the passage of a cold front. Snow squalls will again be
  possible for the same location Wednesday.

- Snowfall is possible over the Plains Wednesday night into
  Thursday, followed by temperatures falling below seasonal
  averages for the end of the week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 225 AM MST Tue Feb 17 2026

Active short term forecast is currently on track with only a few
changes made through Wednesday night/early Thursday. Currently,
low to midlevel cloudiness beginning to push into southern
Wyoming ahead of the well-advertized Pacific storm system and
associated cold front...set to arrive in the Rawlins and Laramie
area over the next 4 to 6 hours. Winds have already gusted
between 58 to 63 MPH over central Carbon County, western Albany
county, and the Arlington/Elk Mountain wind prone zone along
Interstate 80. Timing of this event, so far, looks good with no
major changes expected. Main forecast concern over the next 4 to
6 hours will be the potential of snow squalls across Carbon and
Albany county. High res model guidance (NAMNest and HRRR) continue
to show bands of snow squalls moving into the counties between 400
AM and 700 AM local time, with the potential for a secondary band
early in the afternoon. Model reflectively and QPF not quite as
impressive as it was yesterday, but still shows several bands
impacting the I-80 corridor. Could see a quick inch of snow and wind
gusts up to 70 MPH as this activity rapidly moves east. Once the
bands of snow/squalls reach the I-25 corridor and the Laramie Range,
they will likely dissipate fast due to strong downslope flow off the
Laramie Range.
However, not totally convinced that the secondary band of snow
squall activity this afternoon will miss the I-25 corridor with
recent model trends a little more aggressive. This potential has
also showed up in some of the short term ensemble data, likely
relating to terrain-related convergence and low level
instability.

HIGH WIND AND CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
concerns look on track for the rest of the day today. The last
part of the High Wind Watch has been upgraded to a Warning for
the western Nebraska Panhandle through this afternoon. Models
have been very consistent and continue to show strong low level
pressure gradients, significant low level subsidence, and 700mb
winds between 65 to 70 knots through the day. Highest confidence
is south central Wyoming, where conditions have already been
met, and east central Wyoming including Douglas to Chugwater.
Slightly lower confidence for the I-80 corridor east of
Rawlins...but pretty confident with periodic gusts over 60 MPH.
Moderate confidence for areas east of the I-25 corridor due to
peak low to midlevel subsidence occurring at night instead of
during the daytime. However, good boundary layer mixing up to
600 mb may make up for this. Red Flag Warning remains in effect
for all of the high plains of southeast Wyoming (up to the
Laramie Range foothills) and all of western Nebraska. Still
expect very low humidities for this time of the year and gusts
between 60 to 70 MPH. Poor humidity recoveries so far this
morning haven't been terribly widespread and have mostly been
confined to Platte and Converse County. Again, if there any
ignitions today, the fire may spread very rapidly due to the
considerably strong winds.

For the rest of the day and into Wednesday, mountain Winter
Storm Warning and Winter Weather Advisories look on track to
begin early this morning and continue through Wednesday night.
The mountains should remain in light to moderate snowfall
tonight and into Wednesday, even in-between storm systems, with
decent upslope flow and some remaining instability. The lower
elevations may see some flurries or light snow showers from time
to time, but additional accumulations will be very light across
southeast Wyoming...with no precip expected for western Nebraska
until late Wednesday night. Could still see a few thunder
showers this afternoon and possibly Wednesday afternoon across
south central Wyoming, likely related to the second band of snow
squalls. Kept a slight chance mention for thunder in these
areas.

For Wednesday and Wednesday night, models continue to show the
next negatively tilted trough ejecting northeast across Wyoming
and the eastern high plains. This trough will have a decent
amount of cold air with it as 700mb temperatures drop to -15c to
-20c...so plenty cold enough for snow. Decided focus on one
system at a time so our current messaging isn't lost. However,
there is potential for a more widespread snowfall with this
system Wednesday night and Thursday. Current snow accumulations
are getting close to Winter Weather Advisory amounts with winds
increasing out of the north and northwest. The 00z ECMWF has
backed off on the evolution of a closed low forming to our
southeast and shows a more progressive negatively tilted trough
axis. Kept snow accumulations between 1 to 4 inches outside the
mountains through late Wednesday night with POP between 50 to 80
percent.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 445 PM MST Mon Feb 16 2026

The active pattern continues into the long term, including more
chances of precipitation followed by a slight warming trend and
quick dryout over the weekend. Thursday night through Saturday
morning, a passing Pacific Trough continues our chances of
precipitation, including another shot at widespread light snow
beyond the high terrain for our eastern zones Friday afternoon.
That being said, accumulations are unsurprisingly coming in on
the low side, with probabilities for greater than a a half an
inch 20% or less outside of the high terrain of our western
zones. But this system is bringing colder temperatures, and will
actually drop us to highs that are below average for a change,
with temperatures in the 30's to 40's on Friday and Saturday
before returning to near normal on Sunday in the widespread
40's. Saturday and Sunday will see most of the region clear
under ridging that will be taking back over, but look for some
upslope flow to continue to promote isolated and light snow
showers for the mountains during this timeframe. Finally our
usual windiness can be expected as these systems pass across the
region, but guidance isn't quite as excited for high winds as
compared to the short term forecast period, with in house
guidance only maxing at around 30% probability for high winds at
Arlington Friday night into Saturday morning, with minimal
probabilities elsewhere. Overall expect at least another shot at
wintry precipitation for our area, but lessening impacts
outside of cooler temperatures before warming returns as we move
into next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1053 AM MST Tue Feb 17 2026

Mostly VFR conditions expected over the next 24 hours. The
exceptions will be any sites that receive snow, relegated to the
Wyoming sites, where VIS and/or CIGs may drop down to MVFR to
IFR status, locally LIFR under heavier accumulations. Winds the
main hazard with speeds remaining gusty at 40-60 knots all
sites, but lessening tonight and becoming lighter into tomorrow
morning. Breezy conditions may resume tomorrow morning into the
afternoon but not nearly as strong as today. Overall CIGs should
be mid to high level, or SKC as the front that brought these
enhanced conditions moves out of the region.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 6 PM MST this evening for WYZ417-418-
     430>433.
     High Wind Warning until 8 PM MST this evening for WYZ102-104-
     105-108>111-113-119.
     High Wind Warning until 11 PM MST this evening for WYZ101-106-
     107-115>118.
     Winter Weather Advisory until 11 PM MST this evening for
     WYZ110.
     Winter Storm Warning until 5 AM MST Thursday for WYZ112.
     Winter Weather Advisory until 5 AM MST Thursday for WYZ114.
NE...Red Flag Warning until 6 PM MST this evening for NEZ434>437.
     High Wind Warning until 8 PM MST this evening for NEZ002-003-
     019>021-054-055-095-096.

&&

SHORT TERM...TJT
LONG TERM...CG
AVIATION...CG
Hazardous weather outlook, Feb 17, 5:25 AM MST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
525 AM MST Tue Feb 17 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>109-111-113-115>119-
181230-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
525 AM MST Tue Feb 17 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

High Wind Warning for all of southeast Wyoming and western
Nebraska through late this afternoon. Red Flag Warning for the
southeast Wyoming plains, along and east of the Interstate 25
corridor. Westerly winds will gust between 60 to 75 MPH into this
evening.

In addition, snow squalls possible west of the Laramie Range
Tuesday with the passage of a cold front. Snow squalls will again
be possible for the same location Wednesday.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Widespread snowfall is possible over the Plains Wednesday night
into Thursday, followed by temperatures falling below seasonal
averages for the end of the week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ110-112-114-181230-
North Snowy Range Foothills-Sierra Madre Range-Snowy Range-
525 AM MST Tue Feb 17 2026

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Moderate to heavy mountain snowfall is expected from Tuesday
through Thursday this week, mainly above 8500 feet. A Winter
Storm Warning and Winter Weather Advisory are in effect.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A Winter Storm Warning and Winter Weather Advisory remain in
effect for moderate to heavy snow through Thursday.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 17, 7:22 AM MST, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
722 AM MST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     Snow Squall      5 W Laramie             41.32N 105.67W
02/17/2026                   Albany             WY   ASOS

            ASOS at Laramie Regional Airport reports
            wind gust of 56 MPH with quarter-mile
            visibility.

&&
Local storm report, Feb 17, 7:51 AM MST, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
751 AM MST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     Snow Squall      Vedauwoo                41.16N 105.40W
02/17/2026                   Albany             WY   Dept of Highways

            WYDOT sensor/webcam along Interstate 80 at
            Vedauwoo reported a 48 MPH wind gust with
            visibilities below one-quarter mile.

&&
Special weather statement, Feb 17, 8:19 AM MST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
819 AM MST Tue Feb 17 2026

WYZ116-117-171545-
South Laramie Range-South Laramie Range Foothills-
819 AM MST Tue Feb 17 2026

...A SNOW SQUALL WILL AFFECT SOUTHEASTERN ALBANY AND SOUTHWESTERN
LARAMIE COUNTIES...

At 817 AM MST...A snow squall was along a line extending from Happy
Valley to near Harriman Heights...and moving east at 30 mph.

HAZARD...Strong winds in excess of 45 mph and visibilities less than
         one half mile.

SOURCE...Radar and Webcams.

IMPACT...Hazardous travel conditions due to slick roads and low
         visibilities.

Locations impacted include...
Happy Valley, Table Mountain Ranches, Willadsen Estates, Silver Sage
Estates, Granite Canon, Harriman Heights, Crystal Lake Reservoir,
Curt Gowdy State Park, and Ranchettes.

This includes Interstate 80 in Wyoming between mile markers 340 and
356.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect rapid changes in weather and road conditions. Motorists are
urged to use extreme caution if traveling through these areas!

LAT...LON 4122 10516 4122 10488 4100 10495 4100 10530
TIME...MOT...LOC 1517Z 272DEG 15KT 4116 10509 4101 10521

Fuller
Local storm report, Feb 17, 11:13 AM MST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1113 AM MST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     Non-Tstm Wnd Gst Gun Barrel              41.44N 104.34W
02/17/2026  M60 MPH          Laramie            WY   Mesonet

            Mesonet station KGUN Gun Barrel (WYDOT).

0855 AM     Non-Tstm Wnd Gst 9 SSE Gun Barrel        41.33N 104.27W
02/17/2026  M61 MPH          Laramie            WY   AWOS

            AWOS station K1AW Alpha.

0818 AM     Non-Tstm Wnd Gst 1 NW Cheyenne           41.15N 104.80W
02/17/2026  M67 MPH          Laramie            WY   ASOS

            ASOS station KCYS Cheyenne Airport - Cys.

0816 AM     Non-Tstm Wnd Gst 7 ESE Arlington         41.55N 106.09W
02/17/2026  M62 MPH          Carbon             WY   Mesonet

            Mesonet station WY24 6.9 E Arlington
            (WYDOT).

0816 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
02/17/2026  M63 MPH          Platte             WY   Mesonet

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

0816 AM     Non-Tstm Wnd Gst 3 NW Elk Mountain       41.72N 106.45W
02/17/2026  M64 MPH          Carbon             WY   Mesonet

            Mesonet station WY19 2.9 NW Elk Mountain
            (WYDOT).

0816 AM     Non-Tstm Wnd Gst 13 NE Centennial        41.44N 105.96W
02/17/2026  M67 MPH          Albany             WY   Mesonet

            Mesonet station WY26 12.6 NE Centennial
            (WYDOT).

0806 AM     Non-Tstm Wnd Gst 1 NNW Whitaker          41.42N 104.88W
02/17/2026  M59 MPH          Laramie            WY   Mesonet

            Mesonet station KWTR 0.6 NW Whitaker
            (WYDOT).

0752 AM     Non-Tstm Wnd Gst 1 SSE Bordeaux          41.93N 104.94W
02/17/2026  M84 MPH          Platte             WY   Mesonet

            Mesonet station KBRX 1.4 S Bordeaux (WYDOT).

0746 AM     Non-Tstm Wnd Gst 7 SW Federal            41.19N 105.20W
02/17/2026  M59 MPH          Laramie            WY   Mesonet

            Mesonet station WY48 7.4 SW Federal (WYDOT).

0746 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
02/17/2026  M75 MPH          Platte             WY   Mesonet

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

0712 AM     Non-Tstm Wnd Gst 14 WNW Laramie          41.40N 105.82W
02/17/2026  M59 MPH          Albany             WY   Mesonet

            Mesonet station WY27 14.5 SW Bosler (WYDOT).

0706 AM     Non-Tstm Wnd Gst 1 NNW Arlington         41.60N 106.21W
02/17/2026  M58 MPH          Carbon             WY   Mesonet

            Mesonet station KARL 0.6 NW Arlington
            (WYDOT).

0706 AM     Non-Tstm Wnd Gst 3 ESE Elk Mountain      41.67N 106.37W
02/17/2026  M59 MPH          Carbon             WY   Mesonet

            Mesonet station WY20 2.5 SE Elk Mountain
            (WYDOT).

&&
Local storm report, Feb 17, 11:24 AM MST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1124 AM MST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     Non-Tstm Wnd Gst 7 SW Federal            41.19N 105.20W
02/17/2026  M60 MPH          Laramie            WY   Mesonet

            Mesonet station WY48 7.4 SW Federal (WYDOT).

1046 AM     Non-Tstm Wnd Gst 8 S Chugwater           41.65N 104.85W
02/17/2026  M61 MPH          Laramie            WY   Mesonet

            Mesonet station WY40 7.5 S Chugwater
            (WYDOT).

1046 AM     Non-Tstm Wnd Gst 3 NW Arlington          41.62N 106.24W
02/17/2026  M63 MPH          Carbon             WY   Mesonet

            Mesonet station WY22 2.7 NW Arlington
            (WYDOT).

1046 AM     Non-Tstm Wnd Gst 5 E Buford              41.10N 105.21W
02/17/2026  M63 MPH          Laramie            WY   Mesonet

            Mesonet station WY29 4.8 E Buford (WYDOT).

1046 AM     Non-Tstm Wnd Gst 12 WSW Warren Af Base   41.10N 105.07W
02/17/2026  M63 MPH          Laramie            WY   Mesonet

            Mesonet station WY38 11.8 S Federal (WYDOT).

1046 AM     Non-Tstm Wnd Gst 1 SSE Bordeaux          41.93N 104.94W
02/17/2026  M65 MPH          Platte             WY   Mesonet

            Mesonet station KBRX 1.4 S Bordeaux (WYDOT).

1046 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
02/17/2026  M73 MPH          Carbon             WY   Mesonet

            Mesonet station WY18 Halleck Ridge (WYDOT).

1046 AM     Non-Tstm Wnd Gst 8 NNW Glendo            42.60N 105.10W
02/17/2026  M78 MPH          Platte             WY   Mesonet

            Mesonet station WY56 I25 Us26 Us87 - Platte
            Converse.

1042 AM     Non-Tstm Wnd Gst 9 SE Buford             41.04N 105.15W
02/17/2026  M80 MPH          Laramie            WY   Mesonet

            Mesonet station UP204 Lynchw.

1022 AM     Non-Tstm Wnd Gst Vedauwoo                41.16N 105.40W
02/17/2026  M66 MPH          Albany             WY   Mesonet

            Mesonet station KVDW Vedauwoo (WYDOT).

1022 AM     Non-Tstm Wnd Gst 2 WNW Buford            41.13N 105.34W
02/17/2026  M73 MPH          Albany             WY   Mesonet

            Mesonet station WY36 2.4 NW Buford (WYDOT).

1022 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
02/17/2026  M87 MPH          Platte             WY   Mesonet

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

1019 AM     Non-Tstm Wnd Gst 5 WSW Douglas           42.72N 105.49W
02/17/2026  M71 MPH          Converse           WY   Mesonet

            Mesonet station DW7426 Douglas.

1015 AM     Non-Tstm Wnd Gst 6 S Douglas             42.67N 105.40W
02/17/2026  M68 MPH          Converse           WY   Mesonet

            Mesonet station EW6313 Douglas.

0932 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
02/17/2026  M62 MPH          Carbon             WY   Mesonet

            Mesonet station WY18 Halleck Ridge (WYDOT).

0932 AM     Non-Tstm Wnd Gst Gun Barrel              41.44N 104.34W
02/17/2026  M65 MPH          Laramie            WY   Mesonet

            Mesonet station KGUN Gun Barrel (WYDOT).

0932 AM     Non-Tstm Wnd Gst 1 SSE Bordeaux          41.93N 104.94W
02/17/2026  M67 MPH          Platte             WY   Mesonet

            Mesonet station KBRX 1.4 S Bordeaux (WYDOT).

0929 AM     Non-Tstm Wnd Gst 5 WSW Douglas           42.72N 105.49W
02/17/2026  M77 MPH          Converse           WY   Mesonet

            Mesonet station DW7426 Douglas.

&&
Local storm report, Feb 17, 11:50 AM MST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1150 AM MST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     Snow Squall      3 WNW Buford            41.13N 105.35W
02/17/2026                   Albany             WY   Dept of Highways

            WYDOT sensor at Lone Tree reported
            visibility under one quarter of a mile with
            wind gusts to 41 mph.

&&

NB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Kimball

When
February 17, 11:55 AM MST to 4:55 PM MST
Where
Kimball forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Other Federal Agency
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

NWS/FAA Mesonet station K1EW 9 miles south-southwest of Bushnell gusted 63 mph at 11:55 AM on February 17th. This was the first and highest gust recorded for this zone.|NWS/FAA Mesonet station K1EW 9 miles south-southwest of Bushnell gusted 60 mph at 4:55 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Banner

When
February 17, 12:55 PM MST to 4:30 PM MST
Where
Banner forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Other Federal Agency
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

NWS/FAA Mesonet station K1BW 9 miles northeast of Albin gusted 61 mph at 12:55 PM on February 17th. This was the first gust recorded for this zone.|NWS/FAA Mesonet station K1BW 9 miles northeast of Albin gusted 70 mph at 1:55 PM on February 17th. This was the highest gust recorded for this zone.|NWS/FAA Mesonet station K1BW 9 miles northeast of Albin gusted 58 mph at 4:30 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Scotts Bluff

When
February 17, 1:26 PM MST to 4:37 PM MST
Where
Scotts Bluff forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

UPR Mesonet station UP326 4 miles west of Scottsbluff gusted 59 mph at 1:26 PM on February 17th. This was the first gust recorded for this zone.|UPR Mesonet station UP326 4 miles west of Scottsbluff gusted 65 mph at 2:46 PM on February 17th. This was the highest gust recorded for this zone.|ASOS station KBFF 3 miles east of Scottsbluff gusted 62 mph at 4:37 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Cheyenne

When
February 17, 2:22 PM MST to 5:50 PM MST
Where
Cheyenne forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

ASOS station KSNY 3 miles south of Sidney gusted 58 mph at 2:22 PM on February 17th. This was the first gust recorded for this zone.|UPR Mesonet station UP286 1 miles west-northwest of Brownson gusted 60 mph at 2:45 PM on February 17th. This was the highest gust recorded for this zone.|ASOS station KSNY 3 miles south of Sidney gusted 60 mph at 5:50 PM on February 17th. This was the final gust recorded for this zone.

High Wind, North Sioux

When
February 17, 3:20 PM MST to 4:24 PM MST
Where
North Sioux forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

CWOP Mesonet station EW9698 in Harrison gusted 59 mph at 3:20 PM on February 17th. This was the first gust recorded for this zone.|RAWS Mesonet station MTRN1 3 miles west of Montrose gusted 62 mph at 3:24 PM on February 17th. This was the highest gust recorded for this zone.|RAWS Mesonet station MTRN1 3 miles west of Montrose gusted 59 mph at 4:24 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Dawes

When
February 17, 3:49 PM MST to 4:22 PM MST
Where
Dawes forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

ASOS station KCDR 5 miles west of Chadron gusted 60 mph at 3:49 PM on February 17th. This was the first gust recorded for this zone.|RAWS Mesonet station HRSN1 7 miles south of Chadron gusted 63 mph at 4:22 PM on February 17th. This was the final and highest gust recorded for this zone.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2026Every state in 2026This day in weather historyWarnings in Nebraska, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1312795, 1312792, 1312789, 1312797, 1312800, 1312787.